Alert archive / Nevada / Wind Advisories in 2008
Wind Advisory 10, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 28, 2008, 3:34 PM PDT for Elko County, White Pine County, Nevada. It took effect at Mar 28, 2008, 7:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 28, 2008, 3:34 PM PDT (22:34 UTC)
- In effect from
- Mar 28, 2008, 7:00 PM PDT
- Expired
- Mar 29, 2008, 2:29 AM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 150 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.6 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1779 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 282234 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 PM PDT FRI MAR 28 2008 ...STRONG WINDS FOR ELKO COUNTY OVERNIGHT... .A LOW PRESSURE SYSTEM WILL CLIP NORTHERN NEVADA TONIGHT... BRINGING STRONG WINDS TO ELKO COUNTY...ESPECIALLY TO VALLEYS DOWNWIND OF MOUNTAIN RIDGES...INCLUDING RUBY VALLEY. NVZ031>034-291400- /O.NEW.KLKN.WI.Y.0010.080329T0200Z-080329T1400Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 334 PM PDT FRI MAR 28 2008 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PDT SATURDAY FOR ELKO COUNTY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM PDT SATURDAY FOR ELKO COUNTY. WINDS WILL BE STRONG IN VALLEYS MAINLY DOWNWIND OF MOUNTAINS RIDGES...INCLUDING RUBY VALLEY. WINDS IN THESE AREAS WILL BE OUT OF THE WEST AT 25 TO 40 MPH WITH GUSTS TO 50 MPH. THE LEE SLOPES OF THE RUBIES MAY SEE GUSTS IN EXCESS OF 60 MPH. DRIVERS... ESPECIALLY OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION IN THESE AREAS TONIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KLKN 290929 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 229 AM PDT SAT MAR 29 2008 NVZ031>034-291030- /O.CAN.KLKN.WI.Y.0010.000000T0000Z-080329T1400Z/ NORTHERN ELKO COUNTY-SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY- EXTREME EASTERN ELKO COUNTY-RUBY MOUNTAINS/EAST HUMBOLDT RANGE- INCLUDING THE CITIES OF...JACKPOT...WILDHORSE...OWYHEE...ELKO... SPRING CREEK...CARLIN...WELLS...WEST WENDOVER...LEE...RUBY LAKE 229 AM PDT SAT MAR 29 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. A COLD FRONT MOVING THROUGH ELKO COUNTY THIS MORNING WILL BRING BREEZY NORTHWEST WINDS BUT ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS. WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH CAN BE EXPECTED BEHIND THE FRONT. $$ CEC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 28, 3:13 PM PDT, 21 minutes earlier.
Area forecast discussion, Mar 28, 3:13 PM PDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 313 PM PDT FRI MAR 28 2008 .SYNOPSIS...WEAK DISTURBANCES MOVING OVER NORTHERN NEVADA THROUGH THIS WEEKEND WILL BRING PARTLY TO MOSTLY CLOUDY SKIES TO THE SILVER STATE...WITH BREEZY TO WINDY CONDITIONS...AND A FEW CHANCES OF SNOW AND RAIN SHOWERS. SMALL SNOW ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS. HIGH TEMPERATURES WILL BE A BIT BELOW NORMAL INTO EARLY NEXT WEEK...WITH LOWS ABOVE NORMAL. && .SHORT TERM...TONIGHT THROUGH MONDAY. PRIMARY FORECAST CHALLENGES FOR THE SHORT TERM ARE WINDS TONIGHT...AND PRECIP CHANCES THRU THE WEEKEND...BOTH MAINLY NORTH. BROAD 500H TROF IS OVER THE NORTHWESTERN U.S. THIS AFTERNOON. TWO PRONOUNCED SHORT WAVES WILL MOVE THRU THE TROF...CLIPPING NORTHERN NEVADA...OVER THE WEEKEND. THE FIRST WILL BE TONIGHT AND THE SECOND SUNDAY AFTERNOON AND EVENING...ALTO THE NAM IS A BIT FASTER THAN THE GFS AND EC ON THIS SECOND SHORT WAVE. SHOWERS WILL MOVE INTO THE NORTH LATE TONIGHT...BEHIND THE COLD FRONT ACCOMPANYING THE FIRST SHORT WAVE. PRECIP WILL BE MAINLY SNOW SHOWERS...WITH VALLEY ACCUMULATIONS OVERNIGHT...MAINLY AFTER MIDNIGHT...OF UP TO AN INCH POSSIBLE IN NORTHERN ELKO COUNTY...WITH 1 TO 2 INCHES POSSIBLE IN THE JARBIDGE MOUNTAINS AND UP TO AN INCH IN THE RUBIES...WITH FLURRIES LINGERING SATURDAY MAINLY IN CENTRAL NEVADA. WINDS WILL BE STRONG THIS EVENING ACROSS HUMBOLDT COUNTY AS 40KT 700MB WINDS CLIP THE NW CORNER OF THE STATE WITH THE APPROACHING SHORT WAVE. SHOULD REMAIN JUST BELOW ADVISORY CRITERIA...BUT WILL COVER WITH NOWS TO INDICATE POTENTIALLY HAZARDOUS FOR DRIVING. LATER THIS EVENING WINDS WILL BEGIN TO PICK UP ACROSS ELKO COUNTY. THE COMBINATION OF THE HIGH WESTERLY WINDS ALOFT...ALONG WITH AN INVERSION BETWEEN 600MB AND 700MB...WILL PROMOTE STRONG DOWNSLOPE WINDS...ESPECIALLY IN RUBY VALLEY. THEREFORE...A WIND ADVISORY IS BEING ISSUED FOR ELKO COUNTY...MAINLY FOR LEE-SIDE WINDS IN VALLEYS DOWNWIND OF MOUNTAIN RIDGES. A SECOND SHORT WAVE WILL MOVE THRU THE STATE SUNDAY AND SUNDAY EVENING. PRECIPITATION WILL BEGIN AHEAD OF THIS WAVE LATE SATURDAY NIGHT IN CENTRAL NEVADA...WITH MIX OF SCATTERED RAIN AND SNOW SHOWERS EXCEPT ALL SNOW AT HIGHER ELEVATIONS POSSIBLE. SMALL ACCUMULATIONS WILL BE POSSIBLE IN THE MOUNTAINS OF CENTRAL NEVADA SATURDAY NIGHT AND SUNDAY. CLEARING WEATHER WILL MOVE IN SUNDAY NIGHT AND MONDAY AS WEAK HIGH PRESSURE BUILDS IN. REA .LONG TERM...MONDAY NIGHT THROUGH SATURDAY. BROAD TROUGH ACROSS THE NORTHERN U.S. ALONG WITH A CUT-OFF LOW CENTERED AROUND 700 MILES OFF THE CENTRAL CA COAST TO BEGIN THE LONG TERM PERIOD. NORTHERN AND CENTRAL NEVADA SHOULD REMAIN DRY THROUGH TUESDAY NIGHT. BY WEDNESDAY MORNING HOWEVER...THE JET TO THE NORTH OF NEVADA SHOULD CLIP ACROSS EXTREME NORTHERN NEVADA...AND THE CUT-OFF LOW THAT WAS OFF CENTRAL CALIFORNIA MONDAY NIGHT...SHOULD BEGIN TO SPREAD MOISTURE INTO CENTRAL NEVADA. NOT EXPECTING MUCH IN THE WAY OF QPF WITH AS THE SPLITTING SYSTEM MOVES INTO THE REGION. MODEL SOLUTIONS DIVERGING SIGNIFICANTLY BY WEDNESDAY NIGHT. LEANED THE FORECAST FOR THE LATTER PART OF NEXT WEEK TOWARD A MIX OF THE GFS AND CLIMATOLOGY...WITH SLIGHT CHANCE POPS ACROSS EXTREME NORTHERN NEVADA THURSDAY...POPS BELOW 10% ACROSS THE ENTIRE CWA FRIDAY...WITH POPS INCREASING BACK UP TO SLIGHT CHANCE CATEGORY ACROSS THE HIGHER TERRAIN OF WESTERN PORTIONS OF THE CWA FRIDAY NIGHT. ROOD && .AVIATION...SCATTERED TO BROKEN MID-LEVEL CLOUDS ACROSS MOST OF THE REGION LATE THIS AFTERNOON...WITH CEILINGS LOWERING DOWN TO 2500-4000 FEET AGL THIS EVENING AND OVERNIGHT ACROSS MUCH OF NORTHERN AND EASTERN NEVADA...WITH LIGHT PRECIPITATION POSSIBLE. BIGGEST CONCERN IN THE NEXT 24 HOURS HOWEVER...WILL BE FOR GUSTY WINDS...MAINLY ACROSS NORTH-CENTRAL AND NORTHEASTERN NEVADA LATE TONIGHT INTO EARLY SATURDAY MORNING. WINDS ARE EXPECTED TO BE STRONGEST JUST TO THE EAST OF THE RUBY MOUNTAINS. ROOD && .LKN WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FOR ALL ZONES OF ELKO COUNTY 7 PM TO 7 AM FOR LEE-SIDE VALLEYS INCLUDING RUBY VALLEY.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.